MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-S CEMENTLESS, SAND BLASTED STD STEM SIZE 5; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-S CEMENTLESS, SAND BLASTED STD STEM SIZE 5; HIP CEMENTLESS STEM
Catalog Number 01.12.005
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Unspecified Infection (1930); Medical device site infection (4845)
Date of Event 06/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery for hip infection on the (b)(6) 2024, date of primary is unknown.All devices revised successfully.Head and liner references and lot are unknown.
 
Additional Manufacturer Narrative
Batch review performed on 1 july 2024.Lot 100299: (b)(4) items manufactured and released on 22-mar-2010.Expiration date: 2015-15-02.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Additional implant revised.Batch review performed on 1 july 2024 on cup: versafitcup cc trio 01.26.56mbt acetabular shell cc ø 56 () lot.100344.Lot 100344: (b)(4) items manufactured and released on 14-may-2010.Expiration date: 2015-30-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Device not marketed in us.
 
Additional Manufacturer Narrative
The ceramic supplier on (b)(6) 2025: the component properties and the microstructure as obtained from the quality documents fulfil the requirements as specified at the time of production.There is no indication of any pre-existing material defect or non-conformities regarding sterilisation.Visual inspection performed by medacta hip r&d project managers: femoral components.Looking at the explanted stem body some signs of minor damage and scratches are present on boh the neck and the body of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.The root cause of implant failure is unknown.Acetabular components: a visible dirt part tissue, maybe infected tissue, was noticed between the liner and cup.From the received parts it is not possible to determine the root cause of the event.Additional components involved (from competitors): implants from ceramtec 38.49.7179.275.00 biolox delta ceramic ball head 12/14 ø 36 size s - 4 lot.640710.Implants from ceramtec 38.49.7188.545.20 ceramic liner ø 36 / e lot.640064.Parts modified/added: b5, d9 and h3, visual inspection, supplier analysis (document review).
 
Event or Problem Description
Revision surgery for hip infection on (b)(6) 2024, date of primary is unknown but it was in 2010.All devices revised successfully.

Brand Name
STEM: QUADRA-S CEMENTLESS, SAND BLASTED STD STEM SIZE 5
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19790170
Report Number3005180920-2024-00539
Device Sequence Number4148953
Product Code JDI
UDI-Device Identifier07630030801860
UDI-Public07630030801860
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K072857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/15/2015
Device Catalogue Number01.12.005
Device Lot Number100299
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexUnknown